advertisement
Question
Posted by: Kirsty | 2007/04/02

PMS

I have always suffered with mood swings around the time I start my period. I do get irritable, but mainly i get very depressed, something I do not normally feel the rest of the month. Two months ago I started on Melodene, the oral contraceptive. Since then, my last two periods have been awful. I have gotten so incredibly depressed for about 5 days (3 more than usual) and then was fine. Is it possible that this is becasuse of the pill? Is it likely to improve if I stay on the pill? Should I try a different pill, or give up on taking any form of oral contraceptive? Your advice/opinion woud be greatly appreciated..

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Kirsty
I think you should either change the pill or rather use something else like Mirena IUD or Depo Provera. Try taking vit B6 100mg per day in the week before your period. Probably hormonal of origin but it is terrible to feel this way.
See also http://www.health24.com/medical/Head2Toe/777-778-783,11928.asp

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement